Your browser doesn't support javascript.
A Case Report of Immune Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination.
Kim, Gyungah; Choi, Eun-Ji; Park, Han-Seung; Lee, Jung-Hee; Lee, Je-Hwan; Lee, Kyoo-Hyung.
  • Kim G; Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
  • Choi EJ; Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. eunjichoi@amc.seoul.kr.
  • Park HS; Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
  • Lee JH; Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
  • Lee JH; Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
  • Lee KH; Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
J Korean Med Sci ; 36(43): e306, 2021 Nov 08.
Article in English | MEDLINE | ID: covidwho-1506220
ABSTRACT
Immune thrombocytopenia (ITP) is an autoimmune condition characterized by platelet destruction through antibody-mediated mechanism. ITP is one of the manifestations of a coronavirus disease, as well as an adverse event occurring after vaccination against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2). Several cases of ITP have been described after vaccination with two mRNA-based vaccines-BTN162b2 (Pfizer-BioNTech) and mRNA-1273 (Moderna)-against SARS-CoV-2. Herein, we report a case of ITP occurring after vaccination with ChAdOx1 adenovirus vector nCoV-19 (AstraZeneca) vaccine in Korea. A 66-year-old woman presented with multiple ecchymoses on both upper and lower extremities and gingival bleeding, appearing 3 days after receiving the first dose of ChAdOx1 nCoV-19. Her laboratory results showed isolated severe thrombocytopenia without evidence of combined coagulopathy. She was diagnosed with ITP and successfully treated with high-dose dexamethasone and intravenous immunoglobulin. Clinical suspicion to identify vaccine-related ITP is important to promptly initiate appropriate treatment.
Subject(s)
Keywords

Full text: Available Collection: International databases Database: MEDLINE Document Type: Article Main subject: Vaccination / Purpura, Thrombocytopenic, Idiopathic / Ecchymosis / COVID-19 Vaccines / COVID-19 Subject: Vaccination / Purpura, Thrombocytopenic, Idiopathic / Ecchymosis / COVID-19 Vaccines / COVID-19 Type of study: Case report / Prognostic study Language: English Journal: J Korean Med Sci Clinical aspect: Etiology / Therapy Year: 2021

Similar

MEDLINE

...
LILACS

LIS


Full text: Available Collection: International databases Database: MEDLINE Document Type: Article Main subject: Vaccination / Purpura, Thrombocytopenic, Idiopathic / Ecchymosis / COVID-19 Vaccines / COVID-19 Subject: Vaccination / Purpura, Thrombocytopenic, Idiopathic / Ecchymosis / COVID-19 Vaccines / COVID-19 Type of study: Case report / Prognostic study Language: English Journal: J Korean Med Sci Clinical aspect: Etiology / Therapy Year: 2021
...